Mississippi, 2001Tornado in Mississippi, June 7, 2001
June 7, 2001 · NWS JAN · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 7, 1:45 AM CST, 8 hours 11 minutes earlier.
Area forecast discussion, Jun 7, 1:45 AM CST, 8 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
245 AM CDT THU JUN 7 2001
ON SATELLITE REMNANTS OF A WARM CORE ALLISON WAS NOTED ACROSS EAST
TEXAS...WHICH HELPED TO PROVIDE A RICH TROPICAL AIRMASS OVER THE
LOWER MISSISSIPPI VALLEY. THE MAIN SHOWER ACTIVITY WAS NOTED OVER
THE SOUTHERN PART OF THE COUNTY WARNING AREA. ON THE SURFACE
LOW PRESSURE ASSOCIATED WITH ALLISON WAS OVER EAST TEXAS.
LOOKING AT THE SHORT TERM IT WILL BE A WET ONE...MAINLY THROUGH
TONIGHT. ALL MODELS INITIALIZED FAIRLY WELL. THE AVN MODEL DID HAVE
A SPURIOUS SHORT WAVE COME OUT OF THE GULF...AND SENDS IT EAST
OVER THE REGION THROUGH FRIDAY. OTHERWISE THE MODELS AGREED FAIRLY
WELL IN THE MASS FIELDS THROUGH FRIDAY...WITH MINOR DIFFERENCES.
REMNANTS OF ALLISON WILL SINK SLOWLY TO THE SOUTH...TO THE SOUTHEAST
TEXAS COAST BY FRIDAY MORNING. THIS WILL ALLOW ADDITIONAL RAINFALL
OVER MUCH OF THE CWFA FOR MAINLY TODAY INTO TONIGHT. THE BEST
RAINFALL AMOUNTS HAVE BEEN IN THE SOUTH...RANGING FROM 3 TO LOCALLY
5 INCHES DURING THE PAST FEW DAYS. A FLASH FLOOD WATCH WILL BE
EXTENDED FOR THE WHOLE COUNTY WARNING AREA FOR TODAY. THE MODELS ARE
EMPHASIZING THE BEST RAINFALL OVER THE SOUTHEAST HALF OF THE REGION
FOR TODAY WITH RAINFALL AMOUNTS FROM 1 TO AROUND 2.5 INCHES POSSIBLE
BY EARLY FRIDAY. THIS WILL BE AIDED BY A LOW LEVEL JET OF AROUND 30
KNOTS...A THETA RIDGE AXIS AND IS ALSO THE PRIME AREA FOR NORTHWARD
MOVING SHORTWAVES AND THE GREATEST LIFT.
ON FRIDAY...A FRONTAL BOUNDARY WILL BEGIN MOVING SLOWLY SOUTHEAST
OVER THE FORECAST AREA. DEPENDING ON HOW MUCH TROPICAL MOISTURE IS
REMAINING FROM ALLISON...THE FRONT COULD ALSO PROVIDE A FOCUS FOR
ADDITIONAL RAINS UNTIL SATURDAY. THIS BOUNDARY SHOULD BE ALONG THE
COAST ON SATURDAY.
GUIDANCE: TEMPS LOOK GOOD AND WILL ONLY MAKE SLIGHT ADJUSTMENTS. FOR
POPS...WILL HAVE THE GREATEST POPS IN THE SOUTH (CATEGORICAL)
TAPERING OFF TO THE NORTHWEST (GOOD CHANCE) FOR TODAY. WILL HAVE THE
BEST POPS FOR THE EAST TONIGHT. ON FRIDAY WITH FRONT COMING IN
WILL HAVE SCATTERED POPS ACROSS THE REGION...ESPECIALLY AROUND
THE FRONT. AS NOTED BY DAY SHIFT CONFIDENCE IS NOT REALLY HIGH
ON LINGERING TROPICAL MOISTURE AND EXACTLY HOW MUCH FRONTAL FORCING
WILL BE PRESENT.
24 HR QPF DISCUSSION:
PRECIPITABLE WATER WILL BE AROUND 2 INCHES THROUGH THE PERIOD. MODELS
ARE GOING FOR AROUND 1 TO 2 INCHES WITH THE BEST AMOUNTS IN THE
EAST...WHERE THE LOW LEVEL JET/THETA RIDGE WILL LINGER OVER. NCEP
QPF AMOUNTS SIMILAR WITH 1 TO 2 INCHES OVER THE EASTERN HALF...WHICH
SEEMS REASONABLE.
EXTENDED DISCUSSION:
WITH FRONT MOVING OFF THE COAST BY LATE SATURDAY...HIGH PRESSURE
SHOULD DRY THE REGION OUT SUNDAY THROUGH WEDNESDAY. MEAN UPPER
RIDGE WILL DOMINATE OUR PATTERN DURING THE PERIOD WITH A CUT OFF
LOW IN THE SOUTHERN PLAINS. THE CANADIAN MODEL TRIES TO BRING IN SOME
MOISTURE ACROSS THE REGION FROM THE CUT OFF LOW MONDAY INTO TUESDAY.
IT BRINGS THE LOW NORTH OF THE REGION...WHILE PUTTING THE FORECAST
AREA INTO A SHORT WAVE TROF BY TUESDAY. THE NAVY NOGAPS KEEPS SHOWERS
AROUND FOR THE SOUTH HALF ON SATURDAY THROUGH TUESDAY. THE EUROPEAN
MODELS ALSO HAVE A CUTOFF LOW THAT HANGS AROUND THE LOWER
MISSISSIPPI VALLEY DURING THE PERIOD. SO AT THIS TIME CONFIDENCE IS
LOW ON THE EXTENDED FORECAST...BUT WILL LEAVE IT ALONE TO MAINTAIN
CONSISTENCY. WILL LET THE DAY SHIFT TAKE ANOTHER LOOK AT IT.
PRELIM NUMBERS:
JAN 81/70/84/67 8653
MEI 81/70/83/66 8763
.JAN...
MS... FFA ALL ZONES
LA...FFA ALL ZONES.
AR...FFA ALL ZONES.
17
In the hours before
Special weather statement, Jun 7, 4:34 AM CST, 5 hours 22 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
081200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
534 AM CDT THU JUN 07 2001
...THUNDERSTORMS...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
ACROSS THE TRI-STATE AREA TODAY. AT THIS TIME...THUNDERSTORMS THAT
DO DEVELOP ARE NOT EXPECTED TO BE SEVERE.
SPOTTER ACTIVIATION IS NOT ANTICIPATED TODAY INTO TONIGHT.
...FLOODING...
A FLASH FLOOD WATCH IS IN EFFECT FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS CENTRAL AND SOUTHERN
MISSISSIPPI THROUGH TODAY.
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AS
MOISTURE CONTINUES TO BE PUMPED IN FROM THE GULF OF MEXICO.
MEANWHILE...IMPULSES FROM A LOW PRESSURE SYSTEM OVER EAST TEXAS
CONTINUE MOVE NORTH ACROSS THE LOWER MISSISSIPPI VALLEY TODAY AND
WILL COMBINE WITH DAYTIME HEATING TO PRODUCE OCCASIONAL SHOWERS AND
A FEW THUNDERSTORMS AS MOISTURE IS LIFTED IN THE ATMOTOSPHERE.
DUE TO THE TROPICAL AIRMASS IN PLACE...VERY HEAVY RAINFALL IS
POSSIBLE WITH ORGANIZED AREAS OF RAINFALL WITH ADDITIONAL AMOUNTS
OF 1 TO 3 INCHES POSSIBLE...ESPECIALLY OVER SOUTHERN PORTIONS OF
THE WATCH AREA WHERE UPWARDS TO 4 INCHES OF RAINFALL HAS
FALLEN IN ISOLATED SPOTS THE PAST SEVERAL DAYS. ANY ADDITIONAL
HEAVY RAIN WILL MOST LIKELY RUN OFF AND CAUSE FLOODING.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.
Tornado, Franklin
- When
- June 7, 9:56 AM CST to 9:58 AM CST
- Where
- Franklin County, 3 mi NW of Roxie
- Rating
- F0
- Path length
- 0.4 mi
- Path width
- 100 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.533, -91.100
A spotter reported seeing a small tornado about 3.5 miles northwest of Roxie. The tornado was on the ground for less than half of a mile in open country and caused no damage.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in Mississippi, June 7, 20011 death · 1 injured · $60,000 · 3 events
- Rip Current in Florida, June 7, 20011 death · 1 event
- Tornado and Flash Flood in Colorado, June 7, 2001$9.0 million · F0 · 13 events
- Flash Flooding and Damaging Winds in Texas, June 7 to 10, 2001$45,000 · 39 events
- Flash Flood and Flood in Maryland, June 7, 2001$150,000 · 7 events
- Lightning Strike in Florida, June 7, 20015 injured · 1 event
- Flash Flood in Kentucky, June 7, 2001$40,000 · 1 event
- Flash Flood in Kentucky, June 7 to 8, 2001$40,000 · 1 event
- Hail in Colorado, June 7, 20011.75 in hail · 10 events
- Tornadoes and Hail in Colorado, June 7, 2001F0 · 10 events
- Rip Current in Florida, June 7, 20011 injured · 1 event
- Hail and Damaging Winds in Texas, June 7, 200161 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250495.